Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 12, 2017, 4:09 AM CST. It took effect at Jan 12, 2017, 4:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 12, 2017, 4:00 PM CST
- Expired
- Jan 13, 2017, 6:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
701 WHUS73 KGRB 121009 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CST THU JAN 12 2017 ...GUSTY WINDS TO ACCOMPANY A FRESH SURGE OF ARCTIC AIR INTO THE AREA LATE TODAY AND TONIGHT... .ANOTHER SURGE OF ARCTIC AIR IS ON THE WAY. IT WILL ARRIVE IN THE AREA LATE THIS AFTERNOON. STRONG WEST WINDS WILL ACCOMPANY THE ARRIVAL OF THE COLD AIR. WINDS WILL BEGIN TO DIMINISH AS THE COLD AIR SETTLES INTO THE AREA OVERNIGHT. LMZ521-522-541>543-121815- /O.NEW.KGRB.SC.Y.0006.170112T2200Z-170113T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 409 AM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST FRIDAY. * WINDS...WEST WINDS WILL INCREASE THIS AFTERNOON. WINDS TO 30 KNOTS WITH A FEW GALE-FORCE GUSTS ARE EXPECTED BY EARLY EVENING. WINDS WILL BEGIN TO SLOWLY DIMINISH OVERNIGHT. * WAVES...WAVES ON THE LAKE WILL BUILD TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
4 follow-up statements
954 WHUS73 KGRB 121547 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 947 AM CST THU JAN 12 2017 ...GUSTY WINDS TO ACCOMPANY A FRESH SURGE OF ARCTIC AIR INTO THE AREA LATE TODAY AND TONIGHT... .ANOTHER SURGE OF ARCTIC AIR IS ON THE WAY. IT WILL ARRIVE IN THE AREA LATE THIS AFTERNOON. STRONG WEST WINDS WILL ACCOMPANY THE ARRIVAL OF THE COLD AIR. WINDS WILL BEGIN TO DIMINISH AS THE COLD AIR SETTLES INTO THE AREA OVERNIGHT. LMZ521-522-541>543-130000- /O.CON.KGRB.SC.Y.0006.170112T2200Z-170113T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 947 AM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST FRIDAY... * WINDS...WEST WINDS WILL INCREASE THIS AFTERNOON. WINDS TO 30 KNOTS WITH A FEW GALE-FORCE GUSTS ARE EXPECTED BY EARLY EVENING. WINDS WILL BEGIN TO SLOWLY DIMINISH OVERNIGHT. * WAVES...WAVES ON THE LAKE WILL BUILD TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
659 WHUS73 KGRB 122115 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CST THU JAN 12 2017 ...GUSTY WINDS TO ACCOMPANY A FRESH SURGE OF ARCTIC AIR INTO THE AREA LATE TODAY AND TONIGHT... .ANOTHER SURGE OF ARCTIC AIR IS ON THE WAY...ARRIVING LATE THIS AFTERNOON AND EVENING. STRONG WEST WINDS WILL ACCOMPANY THE ARRIVAL OF THE COLD AIR. WINDS WILL SHIFT TO THE NORTHWEST AND BEGIN TO DIMINISH AS THE COLD AIR SETTLES INTO THE AREA OVERNIGHT. LMZ521-522-541>543-130515- /O.EXT.KGRB.SC.Y.0006.170112T2200Z-170113T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 315 PM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...WEST INCREASING TO 15 TO 25 KTS THIS EVENING...BECOMING NORTHWEST OVERNIGHT. GUSTS TO AROUND 30 KTS. WINDS WILL BEGIN TO SLOWLY DIMINISH OVERNIGHT. * WAVES...1 TO 3 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
133 WHUS73 KGRB 130319 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CST THU JAN 12 2017 ...GUSTY WINDS TO ACCOMPANY A FRESH SURGE OF ARCTIC AIR TONIGHT... .A SURGE OF ARCTIC AIR WILL BRING STRONG WEST WINDS TO THE AREA TONIGHT. WINDS WILL SHIFT TO THE NORTHWEST AND BEGIN TO DIMINISH AS THE COLD AIR SETTLES INTO THE AREA OVERNIGHT. LMZ521-522-541>543-131130- /O.CON.KGRB.SC.Y.0006.000000T0000Z-170113T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 919 PM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...WEST 15 TO 25 KTS...BECOMING NORTHWEST OVERNIGHT. GUSTS TO AROUND 30 KTS. WINDS WILL BEGIN TO SLOWLY DIMINISH OVERNIGHT. * WAVES...1 TO 3 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
902 WHUS73 KGRB 131002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CST FRI JAN 13 2017 LMZ521-522-541>543-131200- /O.CON.KGRB.SC.Y.0006.000000T0000Z-170113T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 402 AM CST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...NORTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL DIMINISH TO AROUND 5 KNOTS BY EARLY AFTERNOON. * WAVES...SUBSIDING TO 2 FEET OR LESS ON LAKE MICHIGAN. THE BAY OF GREEN BAY IS MOSTLY ICE COVERED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 4:01 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 12, 4:01 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 401 AM CST Thu Jan 12 2017 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 355 AM CST Thu Jan 12 2017 Another round of light snow over the far southeast part of the area this morning, then a blast of arctic air for tonight and Friday. Wintry precipitation increasingly likely early next week. The persistent block over the northeast Pacific will break down during the period as the positive upper height anomaly from the block migrates westward into northeast Asia and weakens. The pattern will then evolve toward having a large, strong negative anomaly center near Alaska, with a positive center over eastern Canada. The long wavelength between the features favors splitting of the flow, which is what is shown by most of the models for next week. Another blast of arctic air will take temperatures well below normal early in the period, then readings will moderate back close to normal for the weekend, and to significantly above normal for next week. Disturbances riding along the strong baroclinic zone currently draped over the area will bring a couple more rounds of snow the next few days, though amounts will be more modest than with the last few systems. Some energy ejecting out of the developing southern stream will probably bring a round of wintry precipitation early next week, with amounts for the week depending largely on what falls with this system. && .SHORT TERM...Today...Tonight...and Friday Issued at 355 AM CST Thu Jan 12 2017 Another disturbance riding northeast within the strong baroclinic zone across the region will generate a band of snow this morning. Models were pretty consistent in bringing the snow through east- central Wisconsin in the 11Z-16Z time frame. The latest radar mosaic loop suggests the band may track a little farther south than depicted by the models. Forecast went out with best guess for PoPs, but that may need refinement based on how the band evolves during the next few hours. Forcing is higher up in the atmosphere and not as strong as with yesterdays bands, so amounts will be more modest (expecting 1-2 inches over the far SE part of the area). The next feature of consequence with be intense upper disturbance forecast to pass by to the north late today. Cold front trailing from attendant cyclone will probably begin to wash out as it nears the area, but it will still mark the leading edge of a fresh arctic air mass that has surged south across Canada from high latitudes very quickly. Expect some clouds and flurries to accompany the front. Gusty winds behind the front will likely lead to some blowing and drifting of the fresh snow across the area, especially since the top layer is a light fluffy snow. Wind Chill indices in new forecast reach advisory criteria across the west late tonight and early Friday. But winds will be decreasing rapidly during that time, and could fall below the advisory threshold. Given the uncertainty, opted to hold off issuing an advisory with this morning's forecast. This will provide the day shift the maximum flexibility when making the final decision on a possible headline. .LONG TERM...Friday Night Through Wednesday Issued at 355 AM CST Thu Jan 12 2017 A gradual moderation in temperatures is expected over the weekend with above normal temperatures expected through much of next week. A weak disturbance will move across the state Friday night. This system could bring a band of light snow to portions of central and east-central Wisconsin Friday evening into early Saturday morning. Could see up to an inch south of highway 29. Low temperatures Friday night should fall into the single digits below zero north and single digits above zero south and lakeshore. Otherwise, a tranquil weekend is expected as high temperatures return into the 20s each day. The next weather maker is expected to move toward the region from the southwest on Sunday. Many complications to the forecast Monday into Tuesday. First one is the ECMWF brings the first band of precipitation into the area late Sunday night and Monday with a lull in the precipitation later Monday night into Tuesday morning, with the next surge of precipitation into Tuesday afternoon and evening. Meanwhile, the gfs brings the main system across the region Monday night into Tuesday morning with precipitation tapering off Tuesday afternoon. The Canadian model was similar to the GFS model. This is the first complication. Clouds will be on the increase Sunday night with light precipitation possibly making it into portions of central and east-central Wisconsin by sunrise. Air and pavements temperatures are the second complication to the forecast. Precipitation type still an issue with more snow at the onset, although if precipitation is light enough could still be in the form of freezing rain or sleet. The warmer air at 850mb flows northward on Monday with 850mb several degrees above freezing across central and northeast Wisconsin. Again, there are some significant differences between the GFS/ECMWF and Canadian models with respect to how far north the warm air will make it. At the surface, expecting a cold start to the morning although temperatures should be slowly rising late Sunday night into Monday morning. Also, pavement temperatures are expected to be well below freezing across the entire area Monday morning. Any liquid precipitation will freeze on untreated roads, bridges and sidewalks across the entire area. Across the Fox Valley and lakeshore, easterly winds off the relatively warmer waters of Lake Michigan should help temperatures rise above freezing Monday afternoon. Precipitation should be all liquid by mid morning on Monday. However, there is still concern for slick spots as pavement temperatures will be slower to respond and may not rise above freezing until the afternoon or evening hours. Now for areas just north and west of the Fox Valley, 850mb temperatures should support liquid precipitation by late Monday morning. However, surface and road temperatures will be below freezing for much of Monday. This is the region of most concern for ice accumulations. Across the far north, some differences in the models for a mix of rain, sleet, freezing rain or snow. The differences will linger into Tuesday, especially north and west of the Fox Valley. Expect mainly rain for the most part from the Fox Valley and lakeshore region. On Tuesday, temperatures north and west of the Fox Valley will climb a few degrees above freezing, however pavement temperatures may still be below freezing to cause any rain to freeze on untreated surfaces. Later shifts will be able to fine tune the details. Only a small chance for rain or snow on Wednesday as highs are expected to be in the 30s. && .AVIATION...for 12Z TAF Issuance Issued at 355 AM CST Thu Jan 12 2017 Outside of a relatively short period of MVFR and perhaps some IFR conditions with the snow band expected to affect east-central Wisconsin this morning, VFR conditions are expected. Additional concerns for aviation interests will be gusty surface winds late tonight into tonight, and the potential for blowing and drifting snow to affect airports. The blowing snow will probably not seriously impact the visibility, but snow drifting onto runways may require removal. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Jan 11, 8:48 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 848 PM CST WED JAN 11 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 848 PM CST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL SPREAD BACK INTO PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT. ROADS WILL STILL BE SNOW OR ICED COVERED IN SPOTS...SO MOTORISTS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING DUE TO THE COMBINATION OF BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS. A WIND CHILL ADVISORY MAY BE NEEDED...ESPECIALLY NORTH AND WEST OF THE FOX VALLEY...FOR WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN WITHIN 20 TO 30 MINUTES. HAZARDOUS TRAVEL IS AGAIN POSSIBLE MONDAY AND TUESDAY AS ANOTHER SYSTEM MOVES ACROSS THE REGION. THERE IS THE POSSIBILITY THAT THERE WILL BE ENOUGH WARM AIR FOR A WINTRY MIX OF RAIN...FREEZING RAIN...SLEET AND SNOW. THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE DETAILS IN THE AMOUNT OF WARM AIR AND HOW IT WILL IMPACT AIR AND PAVEMENTS TEMPERATURES...AND PRECIPITATION TYPES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-130300- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 848 PM CST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:40 PM CST | Wind Chill Advisory | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 19 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.